Florida, 2004Tornado in Florida, November 24, 2004
November 24, 2004 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 24, 7:45 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 24, 7:45 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
745 AM CST WED NOV 24 2004
QUICK UPDATE TO TAKE MS COUNTIES OUT OF TOR WATCH AND TO TAKE
WASHINGTON...CLARKE...MONROE AND WILCOX COUNTIES OUT OF WATCH. WILL
ALSO REMOVE FLOOD WATCH ACROSS AREA. SQUALL LINE IS MOVING RAPIDLY
EAST.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY GMZ655-675.
MS...NONE.
&&
01
Hazardous weather outlook, Nov 24, 6:55 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
655 AM CST WED NOV 24 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251200-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
655 AM CST WED NOV 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
A LINE OF THUNDERSTORMS...SOME SEVERE AND POSSIBLY TORNADIC WILL
MOVE THROUGH THE CWA THIS MORNING. THE LINE OF STORMS WILL BE EAST
OF I-65 BY 900 AM AND SHOULD BE FROM AN ANDALUSIA TO DESTIN LINE
AROUND NOON. LINGERING SHOWERS WILL BE POSSIBLE INTO THE LATE
AFTERNOON AND EARLY EVENING THEN THE RAIN SHOULD END ACROSS THE
WHOLE AREA BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
GENERAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY.
AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE.
A FROST OR LIGHT FREEZE CAN BE EXPECTED OVER INTERIOR PORTIONS OF
SOUTHWESTERN AND SOUTH CENTRAL ALABAMA ON FRIDAY MORNING AS
TEMPERATURES FALL INTO THE LOWER 30S.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS HAVE BEEN ACTIVATED BUT
SHOULD BE ABLE TO GO BACK TO NORMAL OPERATIONS BY LATE AFTERNOON.
In the hours before
Special weather statement, Nov 24, 7:41 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
741 AM CST WED NOV 24 2004
ALZ052>055-MSZ067-075-076-078-079-241400-
CLARKE-GEORGE-GREENE-MONROE-PERRY-STONE-WASHINGTON-WAYNE-WILCOX-
741 AM CST WED NOV 24 2004
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH 897...
IN SOUTHEAST MISSISSIPPI...PERRY...GREENE...STONE AND GEORGE.
IN SOUTHWEST ALABAMA...WASHINGTON...CLARKE...WILCOX AND MONROE
COUNTIES.
TORNADO WATCH 897 REMAINS IN EFFECT FOR MOBILE...BALDWIN...
BUTLER...CRENSHAW...CONECUH...ESCAMBIA AND COVINGTON COUNTIES
IN SOUTHWEST ALABAMA AND ESCAMBIA...SANTA ROSA AND OKALOOSA
COUNTIES IN NORTHWEST FLORIDA. THROUGH 1100 AM.
Special weather statement, Nov 24, 8:52 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
852 AM CST WED NOV 24 2004
ALZ058-241515-
CRENSHAW-
852 AM CST WED NOV 24 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY...
AT 849 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF BRANTLEY...AND MOVING NORTHEAST AT 45
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SOUTHEASTERN CRENSHAW COUNTY THROUGH 915 AM CST.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Tornado, Santa Rosa
- When
- November 24, 8:55 AM CST to 8:57 AM CST
- Where
- Santa Rosa County, Milton
- Rating
- F1
- Path length
- 1 mi
- Path width
- 50 yd
- Property damage
- $75,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 30.633, -87.033
An F1 tornado touched down just southwest of Milton near Avalon Blvd. The tornado damaged several roofs as it moved east. The tornado also damaged several FEMA trailers, that had been brought into the area after Hurricane Ivan, just east of Avalon Blvd. The tornado then dissipated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 24, 20041 death · $210,000 · F2 · 2 events
- Flash Flood in Alabama, November 24, 20041 death · $400,000 · 1 event
- Tornado in Louisiana, November 24, 20044 injured · $750,000 · F2 · 1 event
- Tornado in Mississippi, November 24, 2004$3.0 million · F2 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $900,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 2004$630,000 · F2 · 3 events
- Flash Flood and Damaging Winds in Georgia, November 24, 20041 injured · $3.5 million · 61 kt wind · 43 events
- Tornado in Alabama, November 24, 20042 injured · $135,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20041 injured · $255,000 · F1 · 2 events
- Tornado in Louisiana, November 24, 2004$250,000 · F1 · 1 event
- Tornado in Alabama, November 24, 2004$200,000 · F1 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $100,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427934.